Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 7, 2013, 10:34 PM EDT for Adams County, York County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 10:34 PM EDT (02:34 UTC)
- Expired
- Aug 8, 2013, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 111 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:30 PM EDT | FLASH FLOOD | 2 Nne Hanover, PA | ROAD FLOODING NE OF HANOVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
464
WGUS51 KCTP 080234
FFWCTP
PAC001-133-080530-
/O.NEW.KCTP.FF.W.0023.130808T0234Z-130808T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1034 PM EDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ADAMS COUNTY...
SOUTHWESTERN YORK COUNTY...
* UNTIL 130 AM EDT...
* AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN HAS FALLEN AND OR IS NOW FALLING FROM
AN AREA OF THUNDERSTORMS MOVING THROUGH EASTERN ADAMS AND
SOUTHWESTERN YORK COUNTIES. RAPID RUNOFF FROM RAINFALL TOTALS OF
TWO TO THREE INCHES WILL CAUSE STREAMS AND CREEKS TO QUICKLY RISE
AND BRING DRAINAGE PROBLEMS TO OTHER LOW LYING AREAS AS WELL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENDERSVILLE...EAST BERLIN...ABBOTTSVILLE...NEW OXFORD...
HANOVER AND PARKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4001 7729 4005 7708 3997 7681 3987 7666
3972 7666 3971 7672 3972 7702
$$
FORECASTER: RXR/CR1 follow-up statement
684
WGUS71 KCTP 080403
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 AM EDT THU AUG 8 2013
PAC001-133-080530-
/O.CON.KCTP.FF.W.0023.000000T0000Z-130808T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS PA-YORK PA-
1203 AM EDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHWESTERN YORK AND EASTERN ADAMS COUNTIES...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT HEAVY
RAINFALL HAD MOVED OUT OF THE WARNING AREA. LIGHT TO MODERATE RAIN
SHOWERS OVER MARYLAND WILL TRACK MAINLY SOUTH OF HANOVER THROUGH 100
AM AND MAY PRODUCE AN ADDITIONAL THIRD OF AN INCH ALONG THE MARYLAND
BORDER IN YORK COUNTY. LAW ENFORCEMENT REPORTED THAT EARLIER REPORTS
OF FLOODING HAD DECREASED AND WATER WAS RECEDING. RUNOFF FROM
EARLIER HEAVY RAINFALL WILL CONTINUE THROUGH 130 AM...AS AREAS OF
PONDING WATER AND POOR DRAINAGE AREA FLOODING CONTINUE TO RECEDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANOVER AND
PARKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4001 7729 4005 7708 3997 7681 3987 7666
3972 7666 3971 7672 3972 7702
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:29 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 7, 10:29 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1029 PM EDT WED AUG 7 2013 .SYNOPSIS... AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL DEVELOP ACROSS CENTRAL PENNSYLVANIA INTO THE WEEKEND...AS A FRONTAL SYSTEM FROM THE MIDWEST SLOWLY CROSSES THE REGION AND THEN STALLS NEAR THE MASON- DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AREA OF CONVECTION...SOME STRONG...MOVED INTO CENTRAL PA FROM THE WEST LATE THIS AFTERNOON. AT 00Z...IT IS CONFINED TO AREAS SOUTH OF KJST-KUNV-KSEG AND SOMEWHAT SURPRISINGLY SOME STRONGER CELLS SURVIVING. LINE CONTINUES TO PROPAGATE SOUTHEASTWARD IN MID-LEVEL MODERATE SHEAR ENVIRONMENT WITH GUSTY WINDS IN BOW ECHOS THE MAIN THREAT /ALONG WITH ISOLATED LOCALLY HEAVY RAIN/. THIS WILL CONTINUE FOR NEXT COUPLE OF HOURS...BUT ACTIVITY SHOULD CONTINUE GRADUAL WEAKENING TREND AS IT MOVES INTO MORE STABLE COLD AIR DAMMED AIRMASS OVER THE LOWER SUSQ. MODELS SENDING MIXED SIGNALS ABOUT RETURN OF PRECIP CHANCES LATER TONIGHT...SO KEPT POPS ON THE LOW SIDE AS WE WATCH POTENTIAL FOR ADDITIONAL SHOWERS/TSTMS TO REFIRE ACROSS OHIO AFTER MIDNIGHT. TEMPERATURES WILL FALL LITTLE OVERNIGHT MAINLY STAYING IN THE 60S WITH DEWPOINTS NOTICEABLY HIGHER THEN WE'VE SEEN OVER THE LAST COUPLE WEEKS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... MODELS SHOW A PW SURGE ALONG FRONTAL BOUNDARY APPROACHES THE REGION ON THU AND WILL KEEP THE POPS HIGH FOR SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON. STILL VARIABILITY IN THE SOLUTIONS AS TO THE LOCATION AND AMOUNTS OF RAINFALL ACROSS THE AREA...BUT SOME LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. HIGH TEMPERATURES WILL BE WARMER WITH MORE SUN EXPECTED. DEWPOINTS WILL BE OPPRESSIVE...LIKELY TOPPING 70 IN MANY SPOTS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH. ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO RUN ALONG IT. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO AFFECT LOWER SUSQ VALLEY...MDT/LNS AIR FIELDS...LATE THIS EVENING WITH MVFR VSBYS AND IFR CIGS AND HEAVY RAIN AND BRIEF STRONG WIND GUSTS. PCPN IS OCCURRING AHEAD OF COLD FRONT OVER OHIO VALLEY THAT WILL MOVE SLOWLY TOWARD PA OVER THE NEXT COUPLE OF DAYS. THIS AREA OF PCPN WILL MOVE EAST OF LOWER SUSQ VALLEY BY 05Z. IN GENERALLY CLEARING SKIES BEHIND THE PCPN...EXPECT AREAS OF FOG TO FORM OVERNIGHT AT ALL CENTRAL PA AIRFIELDS. NRN AIRFIELDS...BFD AND IPT...DID NOT RECEIVE THE AMOUNTS OF PCPN THAT OTHER SITES DID...HOWEVER LOW CIGS DURING THE DAY ALSO KEPT THESE SITE MOIST AND THEY TOO SHOULD HAVE LITTLE PROBLEM DEVELOPING FOG OVERNIGHT. OUTLOOK... THU-FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS. SAT-SUN...RETURN TO MAINLY VFR AS FRONT IS FCST TO BRIEFLY PUSH SWD...HOWEVER THE LATEST MDL RUNS SUGGEST ANOTHER FRONTAL WAVE MAY IMPACT SRN PA LATER SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/RXR NEAR TERM...ROSS/RXR SHORT TERM...ROSS LONG TERM...GARTNER AVIATION...ROSS/GARTNER
Hazardous weather outlook, Aug 7, 10:12 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1012 PM EDT WED AUG 7 2013 PAZ057>059-064>066-090215- DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 1012 PM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-063-090215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND- 1012 PM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Local storm report, Aug 7, 7:10 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST VINCO 40.41N 78.84W
08/07/2013 M89 MPH CAMBRIA PA TRAINED SPOTTER
89 MPH WIND GUST IN VINCO
&&
EVENT NUMBER CTP1300341
TYBURSKISpecial weather statement, Aug 7, 8:09 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT WED AUG 7 2013
PAZ027-028-056-080100-
JUNIATA PA-MIFFLIN PA-PERRY PA-
809 PM EDT WED AUG 7 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MIFFLIN...
JUNIATA AND WESTERN PERRY COUNTIES...
AT 806 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BURNHAM TO HONEY GROVE TO PERULACK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BELLTOWN...KISTLER...MCALISTERVILLE...NEW BLOOMFIELD AND
NEWPORT.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.
LAT...LON 4025 7764 4026 7767 4029 7767 4027 7770
4037 7775 4071 7755 4072 7736 4070 7735
4068 7718 4069 7711 4042 7714 4027 7732
4029 7733 4026 7742 4031 7737 4024 7749
FORECASTER: JUNGSpecial weather statement, Aug 7, 8:59 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT WED AUG 7 2013
PAZ028-050-052-053-056>059-080145-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-LEBANON PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-
859 PM EDT WED AUG 7 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN
SNYDER...NORTHEASTERN JUNIATA...NORTHEASTERN PERRY...NORTHERN
LEBANON...NORTHUMBERLAND...SOUTH CENTRAL COLUMBIA AND SOUTHWESTERN
SCHUYLKILL COUNTIES...
AT 857 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MIDDLEBURG TO MILLERSBURG TO ELLENDALE FORGE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT KRATZERVILLE...SUNBURY...RIVERSIDE...KNOEBELS GROVE AND
KULPMONT.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT PARK
AND BLOOMSBURG UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 66 AND
118.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 322/22...ROUTE 522...STATE ROAD 61.
LAT...LON 4049 7643 4042 7632 4030 7692 4033 7692
4031 7696 4085 7715 4087 7708 4086 7702
4089 7695 4089 7682 4092 7686 4097 7667
4094 7656 4090 7657 4088 7653 4095 7651
4099 7655 4103 7640 4052 7624
FORECASTER: JUNGLocal storm report, Aug 7, 9:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW PENFIELD 41.20N 78.61W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 255 NEAR PENFIELD
0510 PM TSTM WND DMG TREASURE LAKE 41.17N 78.72W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
LARGE TREES DOWN IN TREASURE LAKE
0515 PM TSTM WND DMG 1 E DU BOIS 41.12N 78.74W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
TREE DOWN ON WIRES
0520 PM TSTM WND DMG WEEDVILLE 41.28N 78.49W
08/07/2013 ELK PA 911 CALL CENTER
LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY
0630 PM TSTM WND GST VINCO 40.41N 78.84W
08/07/2013 M89 MPH CAMBRIA PA TRAINED SPOTTER
89 MPH WIND GUST IN VINCO
0640 PM FUNNEL CLOUD 6 NNE JOHNSTOWN 40.41N 78.88W
08/07/2013 CAMBRIA PA TRAINED SPOTTER
FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD
0655 PM TSTM WND DMG 2 W JENNERSTOWN 40.16N 79.10W
08/07/2013 SOMERSET PA TRAINED SPOTTER
LARGE TREES DOWN WEST OF JENNERSTOWN
0655 PM TSTM WND DMG 3 W JENNERSTOWN 40.16N 79.12W
08/07/2013 SOMERSET PA TRAINED SPOTTER
ROOF OFF BARN WEST OF JENNERSTOWN
0659 PM TSTM WND DMG 1 SE BOSWELL 40.15N 79.01W
08/07/2013 SOMERSET PA TRAINED SPOTTER
BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD
0710 PM HAIL WINDBER 40.23N 78.83W
08/07/2013 E0.88 INCH SOMERSET PA TRAINED SPOTTER
NICKEL SIZE HAIL IN WINDBER
&&
EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300340 CTP1300343 CTP1300344 CTP1300345 CTP1300342
TYBURSKILocal storm report, Aug 7, 10:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW PENFIELD 41.20N 78.61W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 255 NEAR PENFIELD
0510 PM TSTM WND DMG TREASURE LAKE 41.17N 78.72W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
LARGE TREES DOWN IN TREASURE LAKE
0515 PM TSTM WND DMG 1 E DU BOIS 41.12N 78.74W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
TREE DOWN ON WIRES
0520 PM TSTM WND DMG WEEDVILLE 41.28N 78.49W
08/07/2013 ELK PA 911 CALL CENTER
LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY
0630 PM TSTM WND GST VINCO 40.41N 78.84W
08/07/2013 M89 MPH CAMBRIA PA TRAINED SPOTTER
89 MPH WIND GUST IN VINCO
0640 PM FUNNEL CLOUD 6 NNE JOHNSTOWN 40.41N 78.88W
08/07/2013 CAMBRIA PA TRAINED SPOTTER
FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD
0640 PM HAIL 3 SSW FORT LITTLETON 40.02N 77.95W
08/07/2013 M1.00 INCH FULTON PA TRAINED SPOTTER
1 INCH HAIL
0655 PM TSTM WND DMG 2 W JENNERSTOWN 40.16N 79.10W
08/07/2013 SOMERSET PA TRAINED SPOTTER
LARGE TREES DOWN WEST OF JENNERSTOWN
0655 PM TSTM WND DMG 3 W JENNERSTOWN 40.16N 79.12W
08/07/2013 SOMERSET PA TRAINED SPOTTER
ROOF OFF BARN WEST OF JENNERSTOWN
0659 PM TSTM WND DMG 1 SE BOSWELL 40.15N 79.01W
08/07/2013 SOMERSET PA TRAINED SPOTTER
BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD
0710 PM HAIL WINDBER 40.23N 78.83W
08/07/2013 E0.88 INCH SOMERSET PA TRAINED SPOTTER
NICKEL SIZE HAIL IN WINDBER
0715 PM FUNNEL CLOUD 3 SE WINDBER 40.20N 78.79W
08/07/2013 SOMERSET PA TRAINED SPOTTER
FUNNEL CLOUD REPORTED 3 SE OF WINDBER
0715 PM HAIL 8 NE FANNETTSBURG 40.13N 77.72W
08/07/2013 M1.00 INCH FRANKLIN PA TRAINED SPOTTER
1 INCH HAIL 2W AMBERSON VALLEY
0830 PM TSTM WND DMG 1 W PORT ROYAL 40.53N 77.41W
08/07/2013 JUNIATA PA 911 CALL CENTER
EIGHT LARGE TREES DOWN
&&
EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300340 CTP1300350 CTP1300343 CTP1300344 CTP1300345 CTP1300342
CTP1300348 CTP1300351 CTP1300349
TYBURSKISpecial weather statement, Aug 7, 10:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1028 PM EDT WED AUG 7 2013
PAZ065-080315-
YORK PA-
1028 PM EDT WED AUG 7 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY...
AT 1022 PM EDT...A STRONG THUNDERSTORM WAS NEAR CODORUS...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT LOGANVILLE...LOGANVILLE...
WINTERSTOWN...FELTON AND EAST PROSPECT.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... YORK COLLEGE OF
PENNSYLVANIA AND PENN STATE YORK.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 18.
THIS WILL ALSO IMPACT STATE ROAD 94.
LAT...LON 3985 7697 3986 7695 3988 7697 4003 7653
3973 7643 3971 7674 3971 7694
FORECASTER: JUNGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:09 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 51 min |
| Aug 7, 8:16 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Perry | 59 min |
| Aug 7, 8:55 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 3 hr |
| Aug 7, 8:59 PM EDT | Special Weather Statement | CTP | Dauphin, Northumberland, Snyder | 46 min |
| Aug 7, 9:08 PM EDT | Severe Thunderstorm Warning | CTP | York | 67 min |
| Aug 7, 10:09 PM EDT | Areal Flood Advisory | CTP | York | 3 hr |
| Aug 7, 10:28 PM EDT | Special Weather Statement | CTP | York | 47 min |
| Aug 7, 10:57 PM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Aug 8, 5:27 AM EDT | Special Weather Statement | CTP | Potter | 63 min |
| Aug 8, 6:21 AM EDT | Special Weather Statement | CTP | Potter | 54 min |
| Aug 8, 7:46 AM EDT | Special Weather Statement | CTP | Tioga | 59 min |
| Aug 8, 4:35 PM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 6 hr |
| Aug 8, 6:35 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 6:46 PM EDT | Special Weather Statement | CTP | Cameron | 44 min |
| Aug 8, 7:23 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 8, 7:40 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 7:49 PM EDT | Special Weather Statement | CTP | McKean | 41 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.